MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number 31535
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire was fractured.A flexima drainage catheter was selected for use on bile duct blockage.During the procedure, after the device was delivered, the guidewire was fractured in the patient.The device was simply pulled out and completely removed from the patient's body and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The catheter was returned with the several accessories; moreover, the 0018" stainless guidewire was observed kinked and broken at the distal end section.This guidewire was received without the hoop protector.The other devices and accessories were not presented with any issue or damage.Dimensional inspection of the guidewire was performed and the measured dimensions were within specification.Under microscope it was possible to observe that the stainless guidewire was kinked and broken at the distal end section.Media analysis was performed based on a photo attached to the complaint record and the stainless guidewire was observed kinked and broken at the distal end section.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the wire was fractured.A flexima drainage catheter kit was selected for use on bile duct blockage.During the procedure, after the device was delivered, the guidewire was fractured in the patient.The device was simply pulled out and completely removed from the patient's body and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.

Brand Name
FLEXIMA APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12131499
Report Number2134265-2021-08169
Device Sequence Number19940771
Product Code FFA
UDI-Device Identifier08714729323471
UDI-Public08714729323471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model Number31535
Device Catalogue Number31535
Device Lot Number0026485470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight72